Top answers from doctors based on your search:
Disclaimer

Cramps starting birth control

A 48-year-old member asked:
Dr. Timothy Brown
43 years experience Obstetrics and Gynecology
Give it time: Usually cramps improve after starting the pill, mostly because menstrual flow is decreased. Since you are just starting you should wait a few cycles ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 27-year-old female asked:
Dr. Hector Amaya
18 years experience Internal Medicine
Hormones: Sometines the type of hormones and the concentration can make you have more cramps in the back or even have intermenstrual periods or spoting.This is ... Read More
4
4 thanks
A 41-year-old female asked:
Dr. Lori Semel
34 years experience Pediatrics
Yes: Birth control pills can certainly give you cramps, especially as your body adjusts to it.
1
1 thank
A 46-year-old female asked:
Dr. Nadia Ghattas
47 years experience Pediatrics
Menstrual cramps: If her period is already regular taking ibuprofen or aleve (naproxen) 1 day before her period starts might prevent the cramps , but now she is on ... Read More
1
1 comment
1
1 thank
A 41-year-old female asked:
Dr. Ivelisse Rivera-Godreau
23 years experience Family Medicine
Could...: Yes they could. You might also experience some spotting in the beginning which usually gets better after you have been taking them for few weeks. If y ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Maybe: The oral contraceptive is the first choice to relieve your symptoms. A 2nd choice is a GnRh Agonist medication that will stop your periods for up to s ... Read More
1
1 thank
A 55-year-old member asked:
Dr. Karen Jones
36 years experience Obstetrics and Gynecology
Unusual: It is unusual for birth control pills to make the cramping worse. It could be caused by the type of Progesterone in the pill not being right for you, ... Read More
1
1 comment
A 41-year-old member asked:
Dr. Alan Patterson
41 years experience Obstetrics and Gynecology
After you have: Seen your obgyn for a workup, and make sure nothing strange is going on pills can work great to prevent cramps and u can take the pill continuos so u ... Read More
A 26-year-old female asked:
Dr. Anatoly Belilovsky
34 years experience Pediatrics
The Pill: Oral contraceptives stop ovulations and inhibit the release of hormones during the menstrual cycle. This can help with menstrual cramps, and definitel ... Read More
A 48-year-old member asked:
Dr. Ralph Boling
38 years experience Obstetrics and Gynecology
2 cycles: It may take two - three cycles to be sure, if not helping let your doctor know, as other problems may exist such as endometriosis

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month